Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 3(2); 2005 > Article
The Fatal Paraquat Poisoning Through Skin Abrasion -Case Report-
Sung-Eun Kim, Jun-Hwi Cho, Seung-Whan Cheon, Seung-Young Lee, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Hee-Cheol Ahn, Moo-Eob Ahn, Taek-Gun Ok, Chan-Woo Park
Journal of The Korean Society of Clinical Toxicology 2005;3(2):122-125
DOI: https://doi.org/
Published online: December 31, 2005
  • 74 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
10Department of Emergency Medicine, College of Medicine, Kangwon National University
11Department of Emergency Medicine, College of Medicine, Kangwon National University
2Department of Emergency Medicine, College of Medicine, Kangwon National University
3Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
4Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
5Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
6Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
7Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
8Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
9Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University

Paraquat, is a widely used for its great effect as a herbicide. But the mortality rate by paraquat intoxication is known to be very high. It is thought to act by changing form to superoxide and peroxide free radical. Almost paraquat intoxication is through ingestion. A few intoxication of paraquat is through skin absorption. But there was no known death case through skin absorption. We experienced a case of a expired patient by paraquat intoxication through skin abrasion and scratching wound. A 75-year-old man was visited emergency room after motorcycle accident during transporting paraquat. He has multiple abrasion and scratching wound on extremities, and pelvic bone fracture. There was no evidence of ingestion of paraquat. But serum/urine gramoxone level was all positive. In spite of wound irrigation and hemoperfusion, his condition was been gone form bed to worse. 2 days after, multiple organ failure and the respiratory arrest were developed and he was expired. Paraquat intoxication through skin wound is extremely dangerous and death by that could possibly happen

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology